Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 214, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 22, 2016, 4:29 PM CDT for Natchitoches Parish, Winn Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 22, 2016, 5:06 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 82 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517 WUUS54 KSHV 222129 SVRSHV LAC069-127-222230- /O.NEW.KSHV.SV.W.0214.160722T2129Z-160722T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 429 PM CDT FRI JUL 22 2016 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA... SOUTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA... * UNTIL 530 PM CDT * AT 429 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF WINNFIELD...MOVING SOUTHWEST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... NATCHITOCHES...CAMPTI...NATCHEZ...CLARENCE...GOLDONNA...POWHATAN... GRAND ECORE...ST. MAURICE AND CLEAR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3204 9289 3186 9272 3165 9308 3187 9323 TIME...MOT...LOC 2129Z 060DEG 12KT 3191 9285 HAIL...0.75IN WIND...60MPH $$ 06
1 follow-up statement
956
WWUS54 KSHV 222206
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT FRI JUL 22 2016
LAC069-127-222214-
/O.CAN.KSHV.SV.W.0214.000000T0000Z-160722T2230Z/
NATCHITOCHES LA-WINN LA-
506 PM CDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NATCHITOCHES AND
SOUTHWESTERN WINN PARISHES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
REMNANTS OF THE STORM HAVE MOVED TO NEAR CLARENCE.
LAT...LON 3204 9289 3186 9272 3165 9308 3187 9323
TIME...MOT...LOC 2201Z 060DEG 12KT 3185 9297
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:29 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 22, 2:29 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Shreveport LA
229 PM CDT FRI JUL 22 2016
.DISCUSSION...
Afternoon heat index values currently at or above 105 degrees
across the advisory area at this time. Some locations across
north-central Louisiana and south-central Arkansas crept into
excessive heat warning criteria above 110 degrees for a short
period of time. However, afternoon convection across these areas
brought temperatures down into lower 80s. Should see continued
convection through the early evening hours shifting south across
the eastern periphery of the upper-level ridge.
On Saturday, should see slightly cooler temperatures. Debated on
whether to upgrade heat advisory to excessive heat warning but
decided to refrain at this time due to high temperatures forecast
to be slightly cooler due to a weak 700mb trough moving westward
across the region along with the retrograding upper-level ridge.
Upper-level weakness to also support scattered afternoon
convection across the region on Saturday. However, the combination
of temperatures in the mid to upper 90s and a very moist airmass
in place will continue to support heat advisory criteria of
around 105 degrees through Saturday across much of the region.
Enhanced coverage of afternoon and evening showers and
thunderstorms to continue through the early part of the work week
due to a westward migrating mid-level disturbance across the
northern gulf coast. Disturbance to open into a broad trough
across the southern plains supporting decent coverage of afternoon
showers and thunderstorms through the remainder of the forecast
period.
Otherwise, high temperatures next week to range from lows in the
mid to upper 70s and highs in the low to mid 90s.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 97 79 96 / 20 30 20 40
MLU 78 96 77 94 / 20 40 20 40
DEQ 76 99 76 97 / 20 30 20 30
TXK 79 99 78 96 / 20 30 20 30
ELD 77 97 77 95 / 20 30 20 40
TYR 79 99 78 97 / 10 30 10 30
GGG 78 98 78 97 / 10 30 10 30
LFK 77 97 76 95 / 20 30 10 30
&&
.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Saturday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT Saturday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT Saturday for OKZ077.
TX...Heat Advisory until 7 PM CDT Saturday for TXZ096-097-108>112-
124>126-136>138-150-151-153-166-167.
&&
05Hazardous weather outlook, Jul 22, 11:44 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1144 AM CDT FRI JUL 22 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-150-151-153-166-167-231645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- SHELBY-SAN AUGUSTINE- 1144 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... VERY HOT AND HUMID CONDITIONS WILL PERSIST AGAIN TODAY WITH HIGH TEMPERATURES FORECAST TO CLIMB INTO THE UPPER 90S TO 100 DEGREES. HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DEGREES. THUS...A HEAT ADVISORY IS IN EFFECT FOR MUCH OF THE REGION TODAY. THOSE THAT MUST BE OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED FACILITIES WHEN POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND PETS...AND SEE THAT THEY STAY HYDRATED AND ARE ABLE TO STAY COOL. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY ACROSS NORTH LOUISIANA AND SOUTHCENTRAL ARKANSAS. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE UPPER LEVEL RIDGE WILL BEGIN TO WEAKEN SATURDAY...BUT TEMPERATURES WILL STILL CLIMB INTO THE MID AND UPPER 90S OVER MUCH OF THE REGION SATURDAY. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL RANGE FROM 105 TO 108 DEGREES SATURDAY AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE REGION EACH DAY...WITH AFTERNOON TEMPERATURES EASING BACK INTO THE MID 90S BY MONDAY...AND THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. TXZ149-152-165-231645- CHEROKEE-NACOGDOCHES-ANGELINA- 1144 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES WILL CLIMB INTO THE MID 90S THIS AFTERNOON OVER DEEP EAST TEXAS. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL RANGE FROM 101 TO 105 DEGREES. THOSE THAT MUST BE OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED FACILITIES WHEN POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND PETS...AND SEE THAT THEY STAY HYDRATED AND ARE ABLE TO STAY COOL. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HOT AND HUMID CONDITIONS WILL PERSIST SATURDAY THROUGH ALL OF NEXT WEEK...AS TEMPERATURES CLIMB INTO THE MID 90S EACH DAY. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL RANGE FROM 100 TO 104 DEGREES. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AS A SERIES OF UPPER LEVEL DISTURBANCES DRIFT WEST INTO THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 05
In the hours before
Special weather statement, Jul 22, 1:49 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CDT FRI JUL 22 2016
LAZ020-221930-
GRANT LA-
149 PM CDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT PARISH UNTIL
230 PM CDT...
AT 149 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BALL...OR 11 MILES NORTH OF PINEVILLE...MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POLLOCK AND FISHVILLE.
LAT...LON 3141 9256 3147 9261 3156 9232 3151 9227
3150 9228 3149 9226 3147 9224
TIME...MOT...LOC 1849Z 056DEG 8KT 3149 9235
20Special weather statement, Jul 22, 2:03 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 PM CDT FRI JUL 22 2016
LAZ014-221945-
OUACHITA LA-
203 PM CDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OUACHITA PARISH
UNTIL 245 PM CDT...
AT 202 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SWARTZ...MOVING SOUTHWEST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...SWARTZ...
BROWNSVILLE-BAWCOMVILLE...RICHWOOD...FAIRBANKS...PINE GROVE...
MILLHAVEN...GUTHRIE AND PERRYVILLE.
LAT...LON 3249 9194 3245 9194 3240 9199 3252 9221
3270 9203 3271 9197 3268 9197 3266 9194
3267 9192 3266 9191 3264 9193 3262 9192
3260 9193 3254 9192 3254 9191 3251 9190
TIME...MOT...LOC 1902Z 033DEG 11KT 3265 9194
20Special weather statement, Jul 22, 2:29 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 229 PM CDT FRI JUL 22 2016 LAZ013-019-222015- JACKSON LA-WINN LA- 229 PM CDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND NORTH CENTRAL WINN PARISHES UNTIL 315 PM CDT... AT 229 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES EAST OF JONESBORO...MOVING SOUTHWEST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHATHAM...DODSON...SIKES AND HUDSON. LAT...LON 3240 9250 3231 9232 3194 9254 3209 9281 TIME...MOT...LOC 1929Z 033DEG 19KT 3230 9247 20
Special weather statement, Jul 22, 3:47 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 347 PM CDT FRI JUL 22 2016 TXZ152-153-165-166-222130- SAN AUGUSTINE TX-ANGELINA TX-NACOGDOCHES TX-SHELBY TX- 347 PM CDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANGELINA...NORTHWESTERN SAN AUGUSTINE...SOUTHEASTERN NACOGDOCHES AND SOUTHWESTERN SHELBY COUNTIES UNTIL 430 PM CDT... AT 346 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MARTINSVILLE...OR 18 MILES SOUTHWEST OF CENTER... MOVING SOUTHWEST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN AUGUSTINE...MARTINSVILLE...ETOILE...MELROSE...WODEN... BLAND LAKE...CHIRENO...OAK RIDGE AND DENNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3172 9434 3157 9410 3118 9437 3148 9472 TIME...MOT...LOC 2046Z 038DEG 14KT 3155 9430 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:42 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 48 min |
| Jul 22, 1:49 PM CDT | Special Weather Statement | SHV | Grant | 41 min |
| Jul 22, 2:03 PM CDT | Special Weather Statement | SHV | Ouachita | 42 min |
| Jul 22, 2:29 PM CDT | Special Weather Statement | SHV | Jackson | 46 min |
| Jul 22, 5:12 PM CDT | Special Weather Statement | SHV | Webster | 48 min |
| Jul 22, 6:00 PM CDT | Special Weather Statement | SHV | Bossier, Webster | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.